Health and Wellness Minister, Dr. Christopher Tufton, says there are no reports of any Jamaican suffering from rare side effects of the Astra-Zeneca COVID-19 vaccine.

His comment comes after the vaccine was withdrawn by its manufacturer.

Its makers have cited low demand for pulling the vaccine.

However, several news agencies have carried reports linking the withdrawal of the vaccine to side effects that include blood clots.

Mahiri Stewart has that report.


Concern about the withdrawal of the vaccine was put to the Health and Wellness Minister and the country’s chief medical officer, Jacquiline Bisasor-McKenzie, at Wednesday’s Post Cabinet media briefing.

Dr. Tufton told members of the media that the vaccine was withdrawn internationally not because of the side effects.

He says the interpretation of the withdrawal has been misinterpreted by many.

Minister Tufton says the side effects were detected in the affected persons within 3 months of them taking it.

He says the likelihood of any Jamaican suffering from those side effects is near impossible given the vaccine’s withdrawal from Jamaica.

And Dr. Jacquiline Bisasor-McKenzie says the clotting side effects associated with the Astra-Zeneca vaccine have been discovered in a very small number of people who have taken the shot.